My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

Is it OK to take over-the-counter sleep aids such as Tylenol PM, Motrin PM, and Advil PM for migraines?

Do some of these medications contain acetaminophen? Can these medications cause long-term side effects?
Related Topics: AIDS, Migraine, Ibuprofen
 

Answers From Experts & Organizations (1)

Pharmacology
American Pharmacists Association
239 Answers
4,793 Helpful Votes
20 Followers
A.
There medications are intended to aid in sleeping. Tylenol PM (acetaminophen and diphenhydramine), Motrin PM (ibuprofen and diphenhydramine), and Advil PM (ibuprofen and diphenhydramine) all have medications to help alleviate the pain. The diphenydramine can help in making you sleepy. I would be cautious in using this product on a regular basis and would consult with your health care professional if migraines or headaches become persistent. Make sure to read the directions on the label carefully to prevent improper use of these over-the-counter medications.

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

8 of 15 found this helpful
Read the Original Article: Headache and Migraine Treatment: Ask the Pharmacist